Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 544, NWS Jackson, MS

August 17, 2012Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2012, 9:41 AM CDT for Issaquena County, Sharkey County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 9:41 AM CDT (14:41 UTC)
Expired
Aug 17, 2012, 10:30 AM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 2.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WUUS54 KJAN 171441
SVRJAN
MSC055-125-171530-
/O.NEW.KJAN.SV.W.0544.120817T1441Z-120817T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1030 AM CDT

* AT 942 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF ONWARD MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3290 9096 3274 9074 3271 9073 3268 9066
      3266 9069 3269 9071 3265 9073 3263 9069
      3262 9072 3257 9072 3258 9086 3253 9086
      3252 9088 3282 9109
TIME...MOT...LOC 1442Z 316DEG 21KT 3279 9096

$$

BK
2 follow-up statements
540 
WWUS54 KJAN 171501
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT FRI AUG 17 2012

MSC055-125-171530-
/O.CON.KJAN.SV.W.0544.000000T0000Z-120817T1530Z/
SHARKEY MS-ISSAQUENA MS-
1001 AM CDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR EAST CENTRAL ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...

AT 1002 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ONWARD MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3282 9091 3274 9074 3271 9073 3268 9066
      3266 9069 3269 9071 3265 9073 3263 9069
      3262 9072 3259 9073 3258 9086 3253 9086
      3252 9088 3266 9096 3277 9097
TIME...MOT...LOC 1502Z 316DEG 21KT 3271 9086

$$

BK
997 
WWUS54 KJAN 171521
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT FRI AUG 17 2012

MSC055-125-171532-
/O.EXP.KJAN.SV.W.0544.000000T0000Z-120817T1530Z/
SHARKEY MS-ISSAQUENA MS-
1021 AM CDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ISSAQUENA AND
SOUTHERN SHARKEY COUNTIES WILL EXPIRE AT 1030 AM CDT...

LAT...LON 3282 9091 3274 9074 3271 9073 3268 9066
      3266 9069 3269 9071 3265 9073 3263 9069
      3262 9072 3259 9073 3258 9086 3253 9086
      3252 9088 3266 9096 3277 9097
TIME...MOT...LOC 1522Z 316DEG 21KT 3263 9076

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:53 AM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 17, 4:53 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CDT FRI AUG 17 2012

.DISCUSSION...SHORT TERM(TODAY THROUGH SATURDAY NIGHT) MAIN FOCUS OF
THE SHORT TERM WILL BE ON THE ONGOING TSTORM COMPLEX CROSSING NRN/WRN
AREAS ATTM WITH VERY ACTIVE DAY EXPECTED AS ADDITIONAL TSTORM DVLPMT
IS EXPECTED ACROSS CNTRL/SRN AREAS THIS AFTN.

A LARGE THUNDERSTORM COMPLEX THAT DEVELOPED ALONG AND AHEAD OF AN
APPROACHING COLD FRONT ACROSS THE MID-MS VALLEY HAS CONTINUED ITS
TREK SWD THRU N MS THIS MRNG. ALSO OF NOTE IS AN MCV IN SRN AR THAT
IS AIDING IN LOW-LVL CONVERGENT AXIS AND SUPPORTING ADDITIONAL
STRONG STORMS ALONG THE SW FLANK OF THE SLOWLY DECAYING COMPLEX.
LATEST IR SAT INDICATES WARMING CLOUD TOPS WITH THE N MS COMPLEX BUT
COOLING TOPS ASSOCIATED WITH THE MCV SUPPORTED LINE. HEAVY RAIN AND
HIGH LIGHTNING ACTIVITY WILL IMPACT THE GOLDEN TRIANGLE REGION
THROUGH 7AM. FLASH FLOODING WILL BE MONITORED IN THIS AREA AS THIS
COMPLEX AND THE MCV SUPPORTED LINE MOVE IN LATER THIS MORNING. THE
MCV SUPPORTED TS LINE WILL SHIFT ACROSS NRN/CNTL AREAS OF MS THROUGH
EARLY TO LATE MORNING HOURS. DEPENDING ON ITS SRN EXTENT AS WELL AS
WHERE THE COLD POOL COMES TO REST BY MID AFTN, WILL DETERMINE THIS
AFTNS TS ACTIVITY.

AREAS ALONG AND SOUTH OF THE COLD POOL/RESULTANT DIFFERENTIAL HEATING
BOUNDARY FROM CLOUDS ACROSS NE ZONES WILL BECOME UNSTABLE AND
SUPPORT NEW TS DEVELOPMENT THIS AFTN. THIS ACTIVITY COULD BE STRONG
AND SEVERE WITH HIGH RAINFALL RATES WITH THE ADDITIONAL HELP OF
S/WV OVER REGION. THE AMOUNT OF ACTIVITY ALONG AND NORTH OF A
CROSSETT, AR TO DE KALB, MS LINE THIS AFTN IS IN QUESTION AS TO THE
AMOUNT OF RECOVERY THAT CAN OCCUR. HAVE HIGHEST POPS IN SW AND
TAPERING THEM DOWN TO THE NE THIS AFTN/EVE. STRENGTH OF ACTIVITY
WILL WANE GOING INTO THE OVRNGT FOR SRN AREAS BUT SOME LINGERING
SHOWERS WILL BE POSSIBLE AS AREA REMAINS IN MEAN L/WV TROUGH AXIS.

FOR SATURDAY...NWP HAS COME MORE IN LINE WITH SFC FRONT MAKING IT
SOUTH SOMEWHERE BETWEEN HWY-82 AND I-20. SUFFICIENT INSTABILITY WILL
DEVELOP ALONG AND SOUTH OF THE FRONT WITH STORM DVLPMT EXPECTED ONCE
AGAIN BUT INSOLATION LIMITATION MAY HINDER OVERALL STORM POTENCY.
LOW-LVL FLOW APPEARS TO BE PARALLEL TO W-E FRONTAL ORIENTATION AND
THIS COULD AID IN TRAINING OF SHOWERS/STORMS IN 1.8-2.0" PWAT
ENVIRONMENT. BY LATE SAT INTO EARLY SUN...THE MEAN L/WV TROUGH
AMPLIFIES ACROSS THE MID-MS VLY WITH LOWERING H5 HEIGHTS AND ACTS TO
SHIFT THE FRONT BACK NORTH. THIS WILL FURTHER AID IN SHOWER/STORMS
THROUGH THE OVRNGT SAT INTO SUN MRNG.

FOR FORECAST ELEMENTS...RAISED POPS SUBSTANTIALLY FOR THIS MORNING
FOR NRN AREAS AND THEN FLIPPED BEST POPS FOR THIS AFTN TO S/SW AREAS
(WELL ABOVE MAVMOS). HIGHS WERE REDUCED A COUPLE OF DEGREES TODAY
DUE TO XPCTD CLOUD COVER. POPS WERE ALSO INCREASED FOR SAT AFTN
PERIOD ALONG AND SOUTH OF I-20. /ALLEN/

LONG TERM(SUNDAY THROUGH FRIDAY)...THE STUBBORN MEAN LONGWAVE TROUGH
AXIS OVER THE ERN THIRD OF THE CONUS GRADUALLY LIFTS NWD NEXT WEEK
LEAVING A FLATTENING WNWLY FLOW REGIME FOR THE GULF STATES.
HOWEVER...INITIALLY ON SUNDAY...A SHARP 30-40DM HEIGHT FALL AND VORT
TROUGH AT 500MB PIVOTS THROUGH THE LOWER MS VALLEY BRINGING A ROUND
OF HEAVY SHOWERS AND NUMEROUS STORMS SWD THROUGH OUR CWFA AS THE
FRONT PUSHES TO THE GULF COAST FOR SUNDAY NIGHT. THE GREATEST RAIN/
STORM CHANCES SUNDAY WILL BE FROM NOON TO MIDNIGHT ALONG A HIGHWAY 49
AXIS AS DRIER AIR NOSES ONLY INTO OUR NERN LOCATIONS FROM THE TN
VALLEY. RAINFALL AMOUNTS OVER 2 DAYS COULD EASILY AVERAGE 2 TO 3
INCHES FOR MUCH OF OUR CWFA UNDER THE RIGHT ENTRANCE REGION OF A
200MB JET STREAK PULLING AWAY THRU THE SRN APPALACHIANS.

BY MONDAY MORNING...BEST RAIN CHANCES WILL SHIFT TO OUR SRN QUARTER
AS MID/UPPER FLOW BECOMES MORE NWLY AND PWATS DROP TO NEAR ONE INCH
ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". TUESDAY SHOULD BE ABOUT
THE DRIEST DAY OF THE COMING WEEK SINCE LOW LEVEL MOISTURE SHOULD BE
INCREASING ONCE AGAIN ON SLY FLOW WEDNESDAY THROUGH THURSDAY AS THAT
UPPER LEVEL PATTERN LIFTS NWD. A MORE DIFFUSE LOW LEVEL BOUNDARY IS
EXPECTED TO REMAIN ACROSS THE GULF STATES EVEN ON FRIDAY AS SOME MID
LEVEL RIDGING TRIES TO GET ESTABLISHED ALONG THE SABINE RIVER VALLEY.

TEMPS WILL REMAIN JUST BELOW NORMAL FOR MOST OF THE MEDIUM RANGE AS
LOWS IN THE 60S AND HIGHS IN THE 80S DOMINATE. POPS STAY GENERALLY
IN THE 60-80 PERCENT RANGE SUNDAY WITH THE FRONTAL PASSAGE AND SHIFT
TO SRN SECTIONS AT 50-70 PERCENT FOR MONDAY/TUESDAY. POPS RETURN NWD
IN THE 20-40 PERCENT RANGE FOR THE MIDDLE AND END OF THE WEEK AS
ENSEMBLE MEANS GENERALLY PREFERRED./40/

&&

.AVIATION...TREACHEROUS FLYING CONDS PERSIST ACROSS NRN TAF SITES,
ESPECIALLY KGTR THROUGH THE NEXT 3 HOURS. HEAVY TS WITH LIGHTNING
AND REDUCED MVFR TO IFR CIGS WILL IMPACT KGTR THROUGH 7-8AM WITH
GRADUAL IPVMT THEREAFTER. CNTRL/SRN TAF SITES WILL BE VFR THROUGH
MRNG BUT HAVE SCT/NUM TS DVLP 19Z-17/01Z WITH STORM TOPS TO FL500
AND ENHANCED TURBULENCE INVOF TS. GENERAL WINDS OUTSIDE OF TS
INFLUENCE WILL BE WLY AT 5-10 KT WITH SOME BRIEF HIGHER GUSTS. BRIEF
MVFR TO IFR CONDS AND ERRATIC SFC WINDS PSBL IF TS IMPACTS SITE
DIRECTLY. TS COVERAGE WILL DIMINISH ACROSS REGION BY 17/02Z BUT SOME
LINGERING ISO/SCT SHRA WILL PERSIST BUT NOT WIDESPREAD ENOUGH TO
PLACE IN SPECIFIC TAF AT THIS TIME. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  70  88  69 /  77  41  51  40
MERIDIAN      92  70  89  69 /  73  41  50  38
VICKSBURG     91  70  88  67 /  80  48  52  45
HATTIESBURG   92  72  91  73 /  92  48  60  49
NATCHEZ       90  71  88  70 /  93  60  67  48
GREENVILLE    90  68  86  65 /  89  32  37  42
GREENWOOD     89  68  86  64 /  94  31  33  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 17, 5:45 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT FRI AUG 17 2012

LAZ024-026-MSZ053>066-072>074-180500-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
545 AM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE
TWENTY CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY
EVENING. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS
WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.
FLASHING FLOODING FROM HIGH RAINFALL RATES COULD ALSO OCCUR AS A
COOL FRONT APPROACHES AND STALLS OVER THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY
SATURDAY THROUGH LATE SUNDAY AS AN ACTIVE WEATHER PATTERN PERSISTS.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS
WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...ISOLATED RAINFALL TOTALS FROM THIS AFTERNOON THROUGH
THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW
LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING PROBLEMS...
ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND INTO THE WEEKEND.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-180500-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
545 AM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE MORNING HOURS
EXTENDING ALONG AND NORTH OF A PORT GIBSON MISSISSIPPI TO LAUREL
MISSISSIPPI LINE. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS
OF 40 TO 60 MPH AS WELL HAIL FROM DIME TO QUARTER SIZE. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY
DOWNPOURS.

REDEVELOPMENT OF STRONG TO SEVERE STORMS COULD OCCUR THIS AFTERNOON
AS THE AIRMASS RECOVERS FROM THE MORNING ACTIVITY. THERE IS STILL
SOME QUESTION AS TO THE AMOUNT OF RECOVERY...HOWEVER. WIND GUSTS OF
50 TO 60 MPH...DIME TO QUARTER HAIL...AND HEAVY RAINFALL POSING A
FLASH FLOODING RISK COULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY
SATURDAY AND SUNDAY...ESPECIALLY ALONG AND SOUTH OF THE
INTERSTATE TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS
WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...ISOLATED RAINFALL TOTALS FROM TODAY THROUGH THE
WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW
LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH
WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH AT LEAST SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/40

In the hours before

Special weather statement, Aug 17, 7:13 AM CDT, 2 hours 28 minutes before
MSZ052-057-058-066-171245-
LAUDERDALE MS-JONES MS-JASPER MS-CLARKE MS-
713 AM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CDT FRI AUG 17 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF INCREASE TO 5 MILES WEST
OF PAULDING AT 713 AM CDT...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN CLARKE...JASPER...NORTHEASTERN JONES AND SOUTHEASTERN
LAUDERDALE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3189 8847 3184 8866 3182 8893 3174 8894
      3166 8919 3204 8933 3240 8843 3235 8840
TIME...MOT...LOC 1213Z 338DEG 22KT 3227 8849 3203 8911

BK
Special weather statement, Aug 17, 8:08 AM CDT, 1 hour 33 minutes before
LAZ015-171340-
RICHLAND LA-
808 AM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 AM CDT FRI AUG 17 2012

...STRONG THUNDERSTORM OVER MONROE MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 11 MILES WEST OF START AT 808 AM CDT...MOVING SOUTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3245 9195 3249 9194 3252 9190 3253 9189
      3241 9164 3236 9171 3235 9170 3233 9177
      3231 9176 3225 9177 3223 9179 3236 9202
TIME...MOT...LOC 1308Z 303DEG 23KT 3248 9202

BK
Special weather statement, Aug 17, 8:35 AM CDT, 1 hour 6 minutes before
LAZ007-171405-
MOREHOUSE LA-
835 AM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CDT FRI AUG 17 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM BEEKMAN TO 17 MILES WEST
OF BASTROP AT 835 AM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3299 9191 3291 9154 3265 9194 3270 9198
      3268 9204 3270 9206 3274 9206 3276 9207
      3280 9206 3282 9207 3285 9207 3287 9209
TIME...MOT...LOC 1335Z 284DEG 14KT 3291 9189 3272 9218

BK
Special weather statement, Aug 17, 9:20 AM CDT, 21 minutes before
LAZ009-MSZ040-171450-
ISSAQUENA MS-EAST CARROLL LA-
920 AM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CDT FRI AUG 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF LAKE
PROVIDENCE AT 920 AM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ISSAQUENA COUNTY...AND NORTHEASTERN EAST CARROLL
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3298 9114 3284 9096 3277 9096 3268 9106
      3287 9126
TIME...MOT...LOC 1420Z 312DEG 20KT 3288 9112

BK
Special weather statement, Aug 17, 9:22 AM CDT, 19 minutes before
ARZ074-075-171450-
ASHLEY AR-CHICOT AR-
922 AM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT FRI AUG 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF PARKDALE AT
922 AM CDT...MOVING SOUTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3327 9143 3310 9128 3300 9146 3301 9149
      3301 9150 3317 9161
TIME...MOT...LOC 1422Z 325DEG 14KT 3314 9146

BK
Special weather statement, Aug 17, 9:25 AM CDT, 16 minutes before
MSZ043-048-049-171455-
RANKIN MS-MADISON MS-HINDS MS-
925 AM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT FRI AUG 17 2012

...STRONG THUNDERSTORM OVER RIDGELAND MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RIDGELAND AT 924 AM CDT...MOVING
EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL HINDS...SOUTH CENTRAL MADISON AND CENTRAL
RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3248 8997 3227 9002 3231 9025 3249 9024
TIME...MOT...LOC 1424Z 274DEG 15KT 3239 9014

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:02 PM CDTSpecial Weather StatementJANLamar58 min
Aug 16, 7:13 PM CDTSevere Thunderstorm WarningJANAttala43 min
Aug 16, 7:18 PM CDTSevere Thunderstorm WarningJANLamar, Marion39 min
Aug 16, 7:28 PM CDTSpecial Weather StatementJANCarroll27 min
Aug 16, 8:05 PM CDTSpecial Weather StatementJANMontgomery45 min
Aug 16, 8:43 PM CDTFlash Flood WarningJANAttala, Carroll60 min
Aug 17, 1:58 AM CDTSpecial Weather StatementJANBolivar32 min
Aug 17, 2:09 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 17, 2:18 AM CDTSpecial Weather StatementJANLeflore32 min
Aug 17, 2:37 AM CDTSpecial Weather StatementJANWashington28 min
Aug 17, 3:16 AM CDTSpecial Weather StatementJANSharkey29 min
Aug 17, 4:20 AM CDTSpecial Weather StatementJANLowndes30 min
Aug 17, 4:58 AM CDTFlash Flood WarningJANLowndes, Oktibbeha2 hr
Aug 17, 5:31 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin59 min
Aug 17, 6:26 AM CDTSpecial Weather StatementJANCopiah, Jasper, Newton, Simpson, Smith59 min
Aug 17, 6:29 AM CDTSpecial Weather StatementJANClarke, Lauderdale61 min
Aug 17, 7:13 AM CDTSpecial Weather StatementJANClarke, Jasper32 min
Aug 17, 9:20 AM CDTSpecial Weather StatementJANIssaquena30 min
Aug 17, 9:25 AM CDTSpecial Weather StatementJANRankin30 min
Aug 17, 9:48 AM CDTSpecial Weather StatementJANSimpson32 min
Aug 17, 10:08 AM CDTSpecial Weather StatementJANYazoo32 min
Aug 17, 10:12 AM CDTSpecial Weather StatementJANRankin33 min
Aug 17, 10:33 AM CDTSpecial Weather StatementJANHinds32 min
Aug 17, 10:46 AM CDTSpecial Weather StatementJANRankin, Smith29 min
Aug 17, 6:55 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.